Alert archive / California / Wind Advisories in 2010

Wind Advisory 45, NWS San Diego, CA

December 21, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Dec 21, 2010, 12:56 PM PST for 4 counties in California. It took effect at Dec 21, 2010, 9:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2010, 12:56 PM PST (20:56 UTC)
In effect from
Dec 21, 2010, 9:00 PM PST
Expired
Dec 22, 2010, 1:02 PM PST
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WWUS76 KSGX 212056
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1256 PM PST TUE DEC 21 2010

...WIND ADVISORY FOR MUCH OF SOUTHWEST CALIFORNIA TONIGHT INTO
WEDNESDAY AFTERNOON...

.WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT TONIGHT
AND CONTINUE INTO WEDNESDAY AFTERNOON. SOUTHWEST WINDS GUSTING TO
NEAR 45 MPH WILL TURN WEST WEDNESDAY AND GRADUALLY DECREASE BY
WEDNESDAY AFTERNOON. 

CAZ042-043-048-050-057-058-060-220600-
/O.NEW.KSGX.WI.Y.0045.101222T0500Z-101222T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1256 PM PST TUE DEC 21 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
WEDNESDAY. 

* TIMING: 9 PM PST TONIGHT UNTIL 2 PM PST WEDNESDAY.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH TURNING WEST
  WEDNESDAY. 

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY MOTORISTS WITH
  HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED
  TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
3 follow-up statements
725 
WWUS76 KSGX 220539
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
939 PM PST TUE DEC 21 2010

...WIND ADVISORY FOR MUCH OF SOUTHWEST CALIFORNIA TONIGHT INTO
WEDNESDAY AFTERNOON...

.WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT TONIGHT
AND CONTINUE INTO WEDNESDAY AFTERNOON. SOUTHWEST WINDS GUSTING TO
NEAR 45 MPH WILL TURN WEST WEDNESDAY AND GRADUALLY DECREASE BY
WEDNESDAY AFTERNOON.

CAZ042-043-048-050-057-058-060-221200-
/O.CON.KSGX.WI.Y.0045.000000T0000Z-101222T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
939 PM PST TUE DEC 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. 

* TIMING: THROUGH 2 PM PST WEDNESDAY.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH TURNING WEST 
  WEDNESDAY.

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY MOTORISTS WITH
  HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED
  TREES AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SGX
045 
WWUS76 KSGX 221127
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
327 AM PST WED DEC 22 2010

...STRONG GUSTY WINDS WEST OF THE MOUNTAINS THROUGH EARLY AFTERNOON...

.WINDS WILL INCREASE EARLY THIS MORNING AHEAD OF AN APPROACHING
COLD FRONT...THEN DECREASE THIS AFTERNOON.

CAZ058-060-221230-
/O.CAN.KSGX.WI.Y.0045.000000T0000Z-101222T2200Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
327 AM PST WED DEC 22 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL BECOME
SOUTHWEST THIS AFTERNOON.

$$

CAZ042-043-048-050-057-222200-
/O.CON.KSGX.WI.Y.0045.000000T0000Z-101222T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
327 AM PST WED DEC 22 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* TIMING: STRONGEST WINDS THROUGH MID MORNING...THEN DECREASING
  THIS AFTERNOON

* WINDS: WINDS SOUTH TO SOUTHEAST 15 TO 25 MPH WITH GUSTS TO 45
  MPH...BECOMING SOUTHWEST LATER THIS MORNING AND GRADUALLY
  DECREASING DURING THE AFTERNOON.

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS...DOWNED TREES AND
  DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
075 
WWUS76 KSGX 222102
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PST WED DEC 22 2010


CAZ042-043-048-050-057-222215-
/O.CAN.KSGX.WI.Y.0045.000000T0000Z-101222T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
102 PM PST WED DEC 22 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:30 AM PST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 21, 9:30 AM PST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST TUE DEC 21 2010

.SYNOPSIS...MOIST SOUTHWEST FLOW WILL CONTINUE PERIODS OF RAIN AND
HIGHER ELEVATION SNOW TODAY. A STRONG...COLDER TROUGH OF LOW
PRESSURE FROM THE NORTHWEST WILL BRING NUMEROUS SHOWERS...SCATTERED
THUNDERSTORMS...AND STRONG GUSTY WINDS TONIGHT AND WEDNESDAY. FAIR
AND WARMER FOR THURSDAY AND FRIDAY. WEAK UPPER TROUGHS WILL CAUSE
SMALL CHANCES OF MAINLY LIGHT PRECIPITATION AT TIMES SATURDAY NIGHT
THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (REMAINDER OF TODAY-FRIDAY)...WIDESPREAD RAIN TODAY WITH
SNOW ABOVE 6000 FEET. THE 12Z NKX SOUNDING SHOWED A DEEP MOIST LAYER
WITH STRONG SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB
SAN-IPL.

THE PLUME OF SUBTROPICAL MOISTURE FLOWING OUT OF THE SW WILL
CONTINUE TO BRING MAINLY LIGHT TO MODERATE PRECIP TODAY. THIS PLUME
WILL SLOWLY SHIFT SE THROUGH THIS EVENING. SNOW LEVEL NEAR 6000 FT
TODAY.

A COLD UPPER TROUGH WITH AN ASSOCIATED COLD FRONT WILL MOVE THROUGH
LATE TONIGHT AND EARLY WEDNESDAY. THIS WILL BRING NUMEROUS SHOWERS
AND SCATTERED THUNDERSTORMS. THE SHOWERS WILL TAPER OFF BY WEDNESDAY
NIGHT. THIS WILL CAUSE PERIODS OF HEAVY SHOWERS WITH ISOLATED
RAINFALL RATES IN THE ONE TO TWO INCH PER HOUR RANGE.

PREFRONTAL WINDS COULD BE NEAR ADVISORY STRENGTH FOR LATE TONIGHT
THROUGH WEDNESDAY MORNING. SNOW LEVELS MAY RISE SLIGHTLY EARLY THIS
EVENING...BEFORE LOWERING TO 5000 TO 5500 FEET WEDNESDAY. ADVISORY
SNOWFALL AMOUNTS ARE POSSIBLE ABOVE 7000 FEET THROUGH THIS
AFTERNOON. HEAVY SNOWFALL IS POSSIBLE ABOVE 6500 FEET FOR LATE
TONIGHT AND WEDNESDAY.

FAIR AND WARMER FOR THURSDAY AND FRIDAY AS HIGH PRESSURE BEGINS TO
BUILD OVER SOUTHERN CALIFORNIA.

&&

.LONG TERM (SATURDAY-TUESDAY)...CONTINUED DRY INTO SATURDAY. FOR
SATURDAY NIGHT INTO NEXT WEEK...ONSHORE FLOW WILL RETURN WITH MINOR
COOLING. LITTLE MODEL AGREEMENT ON SHORTWAVE DETAILS FOR THE WEEKEND
INTO NEXT WEEK...BUT SHORTWAVES MOSTLY PASSING BY TO THE NORTH COULD
BRING SOME MAINLY LIGHT PRECIPITATION AT TIMES.

&&

.AVIATION...
211630Z...WIDESPREAD IFR/LIFR CONDITIONS IN RAIN AND FOG WILL
CONTINUE THROUGH WEDNESDAY MORNING. HIGHER TERRAIN OBSCURED.

.MARINE...
WEST NORTHWEST SWELL WILL CONTINUE TODAY...THEN DECREASE ON
WEDNESDAY. A SOUTHWEST WIND SWELL IS EXPECTED TODAY THROUGH
WEDNESDAY. WINDS WILL CONTINUE TO BE GUSTY AT TIMES...THEN BECOMING
QUITE STRONG TONIGHT INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH
THE COASTAL WATERS WITH WINDS APPROACHING SMALL CRAFT ADVISORY
CRITERIA.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

CA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...ORANGE COUNTY COASTAL
     AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
     INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS. SEE
     LAXFFASGX.

     WINTER WEATHER ADVISORY UNTIL 6 PM PST WEDNESDAY ABOVE 6500
     FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
     COUNTY MOUNTAINS. SEE LAXWSWSGX.

     WINTER STORM WARNING FROM 6 PM WEDNESDAY TO 6 PM PST THURSDAY
     ABOVE 6500 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS. SEE LAXWSWSGX.

     FLOOD WARNING FOR THE SANTA MARGARITA AND MOJAVE RIVERS. SEE
     LAXFLWSGX.

&&

PUBLIC...ATKIN
AVIATION/MARINE...MM
Hazardous weather outlook, Dec 21, 5:50 AM PST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 AM PST TUE DEC 21 2010

CAZ042-043-048-050-055>058-060>062-221400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
550 AM PST TUE DEC 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON. SEE LAXFFASGX.
WINTER WEATHER ADVISORY AND WINTER STORM WARNING FOR THE MOUNTAINS.
SEE LAXWSWSGX.

SCATTERED THUNDERSTORMS WITH SMALL HAIL...WATERSPOUTS...AND ISOLATED
TORNADOES ARE POSSIBLE LATE TONIGHT.

STRONG GUSTY WINDS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON. SEE LAXFFASGX. WINTER
STORM WARNING FOR THE MOUNTAINS THROUGH WEDNESDAY AFTERNOON. SEE
LAXWSWSGX.

SCATTERED THUNDERSTORMS WITH SMALL HAIL...WATERSPOUTS...AND ISOLATED
TORNADOES ARE POSSIBLE WEDNESDAY.

STRONG GUSTY WINDS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED IN ORANGE AND SAN BERNARDINO COUNTIES.
ACTIVATION WILL ALSO BE NEEDED IN SAN DIEGO AND RIVERSIDE COUNTIES
TUESDAY AND WEDNESDAY.

MARTIN

In the hours before

Local storm report, Dec 21, 9:33 AM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
933 AM PST TUE DEC 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      APPLE VALLEY            34.53N 117.21W
12/21/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            WIDESPREAD URBAN FLOODING/PONDING. MISC STALLED
            VEHICALES. NAVAJO ROAD CLOSED AT OTTAWA DUE TO FLOODING.

0530 AM     FLASH FLOOD      CORONADO                32.69N 117.18W
12/21/2010                   SAN DIEGO          CA   TRAINED SPOTTER

            STREET FLOODING IN CORONADO. BOTH NORTHBOUND LANES ON
            ORANGE AVE BLVD.WITH 3 TO 4 INCHES OF WATER. 6 TO 7
            INCHES OF WATER ON 1ST STREET NEAR FERRY LANDING

0850 AM     FLASH FLOOD      2 NE RANCHO SANTA MARGA 33.66N 117.58W
12/21/2010                   ORANGE             CA   TRAINED SPOTTER

            FLOODING IN TRABUCO CREEK WITH 5 RESCUES REPORTED IN
            TRABUCO CANYON. NO INJURIES REPORTED AT THIS TIME.

&&

PURPURA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 5:56 PM PSTAreal Flood AdvisorySGXRiverside35 hr
Dec 20, 8:19 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego6 hr
Dec 20, 8:54 PM PSTAreal Flood AdvisorySGXSan Diego6 hr
Dec 20, 10:33 PM PSTAreal Flood AdvisorySGXRiverside, San Bernardino4 hr
Dec 21, 2:55 AM PSTRiver Flood WarningSGXSan Bernardino65 hr
Dec 21, 4:18 AM PSTWinter Storm WarningSGXRiverside, San Bernardino38 hr
Dec 21, 4:18 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino14 hr
Dec 21, 6:38 AM PSTRiver Flood WarningSGXSan Diego3 hr
Dec 21, 6:38 AM PSTRiver Flood WarningSGXSan Diego15 hr
Dec 21, 8:05 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego12 hr
Dec 21, 12:47 PM PSTRiver Flood WarningSGXSan Diego46 hr
Dec 21, 1:46 PM PSTSmall Craft AdvisorySGX28 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.